It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acne Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 09-03-2003, 09:42 AM   #1
Senior Member
 
Join Date: Aug 2003
Location: canada
Posts: 200
Product_Queen HB User
Post Alesse BCP for acne??

Hi Ladies,

Did any use Alesse for acne and find it beneficial??? If so, how long did u have to wait before seeing a difference?? Thanks..

 
Old 09-03-2003, 03:05 PM   #2
Senior Veteran
 
Join Date: Apr 2003
Posts: 557
micheguns HB User
Post

JUST SAY NOOOOOOO!!!!!!

alesse is highly androgenic (high in male hormones that make you break out)...my face was fine before I went on it and then i took it and a month later my face was covered in horrible cystic bumps.....you need one that is not androgonec...
-M

 
Sponsors Lightbulb
   
Old 09-03-2003, 03:09 PM   #3
Senior Member
 
Join Date: Aug 2003
Location: canada
Posts: 200
Product_Queen HB User
Post

Thats strange, my doc said it would help with the acne...Actually two doctors said it would..They told me to get off Diane-35 and go on Alesse instead...Diane-35 did nothing for my acne...So far so good with the Alesse...Maybe that was the initial breakout you were having with the Alesse...I will look into this further...Thanks for the input, I really appreciate all the feedback I can get....

 
Old 09-04-2003, 07:41 AM   #4
Junior Member
 
Join Date: Sep 2003
Posts: 38
latayy HB User
Thumbs down

I went on Alesse 3 years ago and I was on it for a good year and a half. My acne problems began a few weeks after I started taking it and it took me a long time to realize that it could be the problem. I went to my dermatologist and she showed me the chart of the best bcp's for acne and Alesse was definitely at the bottom for being the most androgenic. I have since changed to Yasmin which has worked wonders. I would definitely NOT recommend Alesse to anyone with acne or even clear skin for that matter, it was a horrible experience. But everyone is different so who knows how your skin will react.

 
Old 09-04-2003, 11:18 AM   #5
Veteran
 
Join Date: Sep 2002
Location: United States
Posts: 362
TimDream HB User
Lightbulb

Although it is true that every woman reacts differently to BCPs, I agree that Alesse is one of the most likely to cause acne, according to everything I've read about BCPs. http://www.healthboards.com/ubb/t_down.gif

 
Old 09-04-2003, 11:51 AM   #6
Senior Member
 
Join Date: Aug 2003
Location: canada
Posts: 200
Product_Queen HB User
Post

Hey Ladies,

Thanks so much for ur input....I really don't know what to do as even Diane-35 didn't help me....I don't think my acne is hormonal then...Isn't Diane-35 meant for acne??? It would give me cysts in places I never got them before...So frustrating...

 
Old 09-04-2003, 11:53 AM   #7
Veteran
 
Join Date: Aug 2003
Posts: 478
strand3d HB User
Post

Most birth control brands can help women who suffer from acne, but some are more successfuly than others. Ortho-tri-cyclen is the most prescribed pill, and also is used to treat acne, So is Diane 35.

Alesse isn't usually the best pill for women who suffer from acne. You should try something with higher estrogen levels like any of the ortho products.

 
Old 09-04-2003, 09:21 PM   #8
Senior Veteran
 
Join Date: May 2002
Posts: 849
SweetJade1 HB User
Post

Product Queen,
All acne is hormonal, but perhaps estradiol and cyproterone are the wrong combo for you. Did it do NOTHING for you??? Or did it somewhat decrease your acne? Do you have signs of a deeper hormonal imbalance...wieght issues, hirsuitism, imbalanced cycles, body acne, etc??? Have you gone to an Endocrinologist to find these things out?

I know that for me, Tri-levlen (estradiol) reduced my free testosterone levels by 50% and as such, it only reduced my acne breakouts by about 30%. A few months later they ADDED Spironolactone (200mg) and that helped to reduce my breakouts by 60% - 80% depending on the Season (usually only 60%). Now I no longer take BC, but still take a lower dose of Spiro (150mg) and follow a Gluten-Free/Low Grain Low carb type of diet and am now 99% clear and NO LONGER suffer from menstrual pains (was always regular)!!! So there's a magic treatment out there for you, you've just gotta experiment a bit more. ;-)

Good luck

 
Old 09-04-2003, 10:47 PM   #9
Junior Member
 
Join Date: Feb 2003
Location: Victoria, BC, Canada
Posts: 36
KittyKat24 HB User
Thumbs up

I was on Tri-Cyclen for 6 months and it made my skin worse, so I asked my doctor to put me on Diane 35...cleared me up for the first month, then the next 5 months my skin gradually got worse. When I went back for another prescription, she put me on Alesse because the increased risks of Diane worried her, and my skin is looking awesome now (I'm on my 3rd month of Alesse). I'd heard so many testimonies from people who said that Alesse made their skin worse and I was afraid to try it, but to me it's been a godsend :-) I guess "different strokes for different folks"

 
Old 09-05-2003, 08:55 AM   #10
Senior Member
 
Join Date: Aug 2003
Location: canada
Posts: 200
Product_Queen HB User
Post

Thanks again ladies....SweetJade, how did u go about seeing an Endocrinologist??? My doctor never suggested I see one but I am interested in seeing one...For the Diane-35 that I was on for years never did anything for the acne, only gave me more bumps where I never had them before...I gained about 12 pounds from it but ever since I stopped it about a few months ago I lost the weight I had gained from it..It also made me quite moody..I have been on Alesse for about 2.5 months....So far I have not gained weight from it, but it still seems like its not doing anything for the acne.....When does it kick in for acne???? You guys are so supportive, thank you so much....

 
Old 09-17-2003, 12:43 PM   #11
Newbie
(female)
 
Join Date: Sep 2003
Location: Swift Current, Sask, CAN
Posts: 1
serackm HB User
Post

When i went to my doctor he prescribed alesse, but i stopped using after 1 month, and went on orthotri cyclin, i noticed a lot of wieght gain so i stopped it and i am now back on alesse. Before when i was on alesse i hadn't noticed any changes in my acne- good or bad, but i am hearing all of these horror stories about it and wondering if i should stop taking it. Or how long should i wait? how long before the results show?

 
Old 09-17-2003, 01:01 PM   #12
Member
 
Join Date: Jul 2001
Posts: 57
pixiedust02 HB User
Post

I was on Alesse for regulating my cycles and it cleared my face right up after a couple of months. I was impressed.
Unfortunately, I had to switch pills for other reasons, and broke out again.

 
Old 09-17-2003, 01:52 PM   #13
Senior Member
 
Join Date: Aug 2003
Location: canada
Posts: 200
Product_Queen HB User
Post

I have been on Alesse for about 3 months now and I haven't noticed a change in my acne (good or bad)....Going to wait another month or so because for some people they don't see a change till 6 months.....Unlike Diane 35, Alesse didn't make me gain weight.....So it has been better than Dinae 35 overall....

 
Old 09-17-2003, 02:02 PM   #14
Senior Member
(female)
 
Join Date: Aug 2003
Posts: 117
IsabellaC22 HB User
Smile

My acne got worse on Alesse...I stayed on it for 4months! Horrible! I am now taking ortho and it's working for me
__________________
---God loves you with the most tremendous love. Whatever happens hold on to that truth

 
Old 09-22-2003, 06:58 PM   #15
Junior Member
(female)
 
Join Date: May 2003
Location: Tempe, AZ, USA
Posts: 27
ASUgirl HB User
Post

I have been on Alesse for about 2 years now, and i have not had any problems with it. I did not gain weight, and I did not break out. I presonally am not very prone to pimples, just clgged pores, but Alesse has given me no troubles. It has not cleared up my face though either. My roommate has been taking ortho-tri and she likes it and feels it has helped her skin. Hope this helps, but everyone is different. -ASUgirl

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Acne al4say Acne 1 04-20-2010 09:05 AM
ALESSE just a few questions Pinkii-dinkii99 Birth Control 1 07-24-2008 12:25 AM
alesse birth control pill and acne jennajennajenna Acne 8 12-02-2006 07:42 AM
alesse MA_mom Birth Control 3 02-20-2006 07:10 PM
Alesse and moodiness, crying, emotion-full lola1777 Birth Control 3 09-12-2005 10:06 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 05:31 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!